Alert archive / Kansas / Red Flag Warnings in 2026
Red Flag Warning 7, NWS Topeka, KS
NWS Topeka, KS issued this red flag warning at Mar 27, 2026, 10:57 AM CDT for 23 counties in Kansas. It took effect at Mar 28, 2026, 11:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2026, 10:57 AM CDT (15:57 UTC)
- In effect from
- Mar 28, 2026, 11:00 AM CDT
- Expired
- Mar 28, 2026, 10:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -137 m²/s²
- 0-3 km storm-relative helicity
- -201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
838 WWUS83 KTOP 271557 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 1057 AM CDT Fri Mar 27 2026 KSZ008>012-020>024-026-034>040-054>056-058-059-281200- /O.UPG.KTOP.FW.A.0005.260328T1600Z-260329T0300Z/ /O.NEW.KTOP.FW.W.0007.260328T1600Z-260329T0300Z/ /O.CON.KTOP.FW.W.0006.260327T1700Z-260328T0200Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 1057 AM CDT Fri Mar 27 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY, GUSTY WINDS, DRY AND DORMANT FUELS FOR NORTH CENTRAL, NORTHEAST, AND EAST CENTRAL KS... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT SATURDAY FOR LOW RELATIVE HUMIDITY, GUSTY WINDS,DRY AND DORMANT FUELS FOR NORTH CENTRAL, NORTHEAST, AND EAST CENTRAL KS... * AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire Weather Zone 022 Riley, Fire Weather Zone 023 Pottawatomie, Fire Weather Zone 024 Jackson, Fire Weather Zone 026 Jefferson, Fire Weather Zone 034 Ottawa, Fire Weather Zone 035 Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 Morris, Fire Weather Zone 038 Wabaunsee, Fire Weather Zone 039 Shawnee, Fire Weather Zone 040 Douglas, Fire Weather Zone 054 Lyon, Fire Weather Zone 055 Osage, Fire Weather Zone 056 Franklin, Fire Weather Zone 058 Coffey and Fire Weather Zone 059 Anderson. * TIMING...For the first Red Flag Warning, until 9 PM CDT this evening. For the second Red Flag Warning, from 11 AM to 10 PM CDT Saturday. * WINDS...Today, north winds 15 to 20 mph with gusts up to 35 mph. Saturday, south winds 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Today as low as 11 percent. Saturday as low as 10 percent. * TEMPERATURES...Today up to 58 degrees. Saturday up to 63 degrees. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
867 WWUS83 KTOP 280138 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 838 PM CDT Fri Mar 27 2026 KSZ008>012-020>024-026-034>040-054>056-058-059-280945- /O.EXP.KTOP.FW.W.0006.000000T0000Z-260328T0200Z/ /O.CON.KTOP.FW.W.0007.260328T1600Z-260329T0300Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 838 PM CDT Fri Mar 27 2026 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY, GUSTY WINDS, DRY AND DORMANT FUELS FOR NORTH CENTRAL, NORTHEAST, AND EAST CENTRAL KS... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT SATURDAY FOR LOW RELATIVE HUMIDITY, GUSTY WINDS, DRY AND DORMANT FUELS FOR NORTH CENTRAL, NORTHEAST, AND EAST CENTRAL KS... * AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire Weather Zone 022 Riley, Fire Weather Zone 023 Pottawatomie, Fire Weather Zone 024 Jackson, Fire Weather Zone 026 Jefferson, Fire Weather Zone 034 Ottawa, Fire Weather Zone 035 Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 Morris, Fire Weather Zone 038 Wabaunsee, Fire Weather Zone 039 Shawnee, Fire Weather Zone 040 Douglas, Fire Weather Zone 054 Lyon, Fire Weather Zone 055 Osage, Fire Weather Zone 056 Franklin, Fire Weather Zone 058 Coffey and Fire Weather Zone 059 Anderson. * TIMING...From 11 AM to 10 PM CDT Saturday. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...Up to 62. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
378 WWUS83 KTOP 280855 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 355 AM CDT Sat Mar 28 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM THROUGH 10 PM... KSZ008>012-020>024-026-034>040-054>056-058-059-290000- /O.CON.KTOP.FW.W.0007.260328T1600Z-260329T0300Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 355 AM CDT Sat Mar 28 2026 ...RED FLAG WARNING IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY, GUSTY WINDS, DRY AND DORMANT FUELS FOR NORTH CENTRAL, NORTHEAST, AND EAST CENTRAL KS... * AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire Weather Zone 022 Riley, Fire Weather Zone 023 Pottawatomie, Fire Weather Zone 024 Jackson, Fire Weather Zone 026 Jefferson, Fire Weather Zone 034 Ottawa, Fire Weather Zone 035 Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 Morris, Fire Weather Zone 038 Wabaunsee, Fire Weather Zone 039 Shawnee, Fire Weather Zone 040 Douglas, Fire Weather Zone 054 Lyon, Fire Weather Zone 055 Osage, Fire Weather Zone 056 Franklin, Fire Weather Zone 058 Coffey and Fire Weather Zone 059 Anderson. * TIMING...From 11 AM this morning until 10 PM CDT this evening. * WINDS...South 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...Up to 62. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning will need to be postponed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
939 WWUS83 KTOP 281951 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 251 PM CDT Sat Mar 28 2026 KSZ008>012-020>024-026-034>040-054>056-058-059-290300- /O.CON.KTOP.FW.W.0007.000000T0000Z-260329T0300Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 251 PM CDT Sat Mar 28 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY, GUSTY WINDS, DRY AND DORMANT FUELS FOR NORTH CENTRAL, NORTHEAST, AND EAST CENTRAL KS... * AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire Weather Zone 022 Riley, Fire Weather Zone 023 Pottawatomie, Fire Weather Zone 024 Jackson, Fire Weather Zone 026 Jefferson, Fire Weather Zone 034 Ottawa, Fire Weather Zone 035 Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 Morris, Fire Weather Zone 038 Wabaunsee, Fire Weather Zone 039 Shawnee, Fire Weather Zone 040 Douglas, Fire Weather Zone 054 Lyon, Fire Weather Zone 055 Osage, Fire Weather Zone 056 Franklin, Fire Weather Zone 058 Coffey and Fire Weather Zone 059 Anderson. * TIMING...Until 10 PM CDT this evening. * WINDS...South 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...Up to 63. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
323 WWUS83 KTOP 290256 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 956 PM CDT Sat Mar 28 2026 KSZ008>012-020>024-026-034>040-054>056-058-059-290400- /O.EXP.KTOP.FW.W.0007.000000T0000Z-260329T0300Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 956 PM CDT Sat Mar 28 2026 ...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY, GUSTY WINDS, DRY AND DORMANT FUELS FOR NORTH CENTRAL, NORTHEAST, AND EAST CENTRAL KS... Winds are light and relative humidity values have been steadily increasing this evening. Conditions will continue to improve through the night. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this red flag warning went out at Mar 27, 6:37 AM CDT, 4 hours 20 minutes earlier. Its key messages:
- Expect cooler temperatures with highs in the 50s Today. It will be windy this morning and through the early afternoon hours.
- There will be hard freeze late Tonight into early Saturday.
- Fire danger conditions remain elevated into early next week. &&
Area forecast discussion, Mar 27, 6:37 AM CDT, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Topeka KS 637 AM CDT Fri Mar 27 2026 .KEY MESSAGES... - Expect cooler temperatures with highs in the 50s Today. It will be windy this morning and through the early afternoon hours. - There will be hard freeze late Tonight into early Saturday. - Fire danger conditions remain elevated into early next week. && .DISCUSSION... Issued at 304 AM CDT Fri Mar 27 2026 Early this morning water vapor satellite showed a filling upper level southern stream trough moving east across KS. A more amplified upper level trough was digging southeast across the upper Midwest. An upper level ridge axis extended from northern Mexico, east across TX into the the southern Gulf States. A surface cold front extended from central IN, southwest across southeast MO, then southwest across western OK, and the TX PNHDL. The area of isentropic lift north of the front that provided showers and scattered thunderstorms across areas of east central KS, to the southeast of I-35, were pushing southeast of the CWA. A few sprinkles and possibly mixed with snow flurries may move into the north central KS counties ahead of the H5 trough this morning but these sprinkles mixed with some flurries will dissipate as the weak H5 trough shifts east of the area through the mid morning hours. Today through Tonight: Expect cooler and breezy conditions. Wind gusts during the morning hours will be around 30 MPH. The winds will slowly diminish through the afternoon hours and become light late this evening. A ridge of surface high pressure will build southward across KS Tonight. The low-level CAA will only allow high temperatures to reach the mid to upper 50s. Clear skies and light winds Tonight will allow early morning low temperatures on Saturday to drop into the mid 20s to around 30 degrees. Expect a hard freeze, so you may want to cover or bring in tender vegetation. Saturday through Monday: The mid level flow will become zonal. The surface ridge across KS will shift southeast into the lower MS River Valley, then east along the Gulf coast. Southerly winds on Saturday may become gusty again through the afternoon hours. Highs will warm into the lower to mid 60s. Sunday through Monday, Southerly winds will continue as a lee surface trough deepens across the central and southern high Plains. Highs will warm into the mid to upper 70s on Sunday, and mid to upper 80s by Monday. Tuesday through Wednesday, a series of H5 troughs will move onshore across the western US and then move east across the Plains. One upper trough will move across the central and southern Plains late Tuesday. A surface cold front will push southeast across the region. If there is adequate gulf moisture return we may see chances for showers and thunderstorms ahead and behind the surface front. Highs on Tuesday ahead of the front will reach the mid 80s. The best chance for showers and thunderstorms may be across east central KS Tuesday night into Wednesday. The front will push southeast of the CWA Wednesday morning but post frontal showers will continue until the H5 trough shifts east of the area Wednesday evening. Thursday through Friday: The ECMWF and Canadian models are in agreement with a more amplified upper trough moving into the western US on Friday. The GFS is not as amplified and more progressive shifting the H5 trough into the central high Plains Friday morning. If the GFS model verifies, then showers and a few thunderstorms will be possible late Thursday night through Friday. If the ECMWF and Canadian model verifies, then the shower and thunderstorms would develop during the day Friday, as northward moisture advections causes isentropic lift and provides for chances of showers and thunderstorms. Highs on Thursday will reach the upper 50s north to lower 60s south. Highs on Friday may be a bit warmer with southerly winds and highs in the mid 60s to lower 70s. && .AVIATION /12Z TAFS THROUGH 12Z SATURDAY/... Issued at 635 AM CDT Fri Mar 27 2026 Expect VFR conditions for the next 24 hours. North winds will continue at 13 to 18 KTS with gusts of 22 to 30 KTS through the early afternoon hours but will diminish through the afternoon hours and become light and variable this evening. && .FIRE WEATHER... Issued at 304 AM CDT Fri Mar 27 2026 Today, a red flag warning in effect this afternoon. the stronger wind gusts will be during the morning hours but winds will be in the 25 MPH range through the afternoon hours. Minimum RHs during the afternoon will drop down to 15 to 20 percent. The southeast counties of the CWA did received 0.25 to 0.5" of rainfall so areas southeast of I-35 will only see Minimum RH around 25 percent. Expect extreme fire danger through most of the afternoon hours. Saturday, A fire weather Watch is in effect Saturday afternoon.the winds will become southerly in the morning and increase to 15 to 25 MPH with gusts of 25 to 35 MPH during the afternoon hours. Minimum RHs during the afternoon will be 13 to 20 percent. Expect an extreme fire danger Saturday afternoon. Sunday through Tuesday, there will be an elevated fire danger. If residual moisture advection occurs, then minimum RHs will be in the 25 to 30 percent range. If we mix deeper than the RH values may drop to or below 20 percent during the afternoon hours. Afternoon southerly wind gusts may reach above 25 MPH each afternoon. Tuesday night a surface cold front will move east across the region. There will be shower and thunderstorm chances through the end of the week with cooler temperatures and higher RHs. && .TOP WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 9 PM CDT this evening for KSZ008-KSZ009-KSZ010-KSZ011-KSZ012-KSZ020-KSZ021-KSZ022-KSZ023- KSZ024-KSZ026-KSZ034-KSZ035-KSZ036-KSZ037-KSZ038-KSZ039-KSZ040- KSZ054-KSZ055-KSZ056-KSZ058-KSZ059. Fire Weather Watch from Saturday morning through Saturday evening for KSZ008-KSZ009-KSZ010-KSZ011-KSZ012-KSZ020-KSZ021- KSZ022-KSZ023-KSZ024-KSZ026-KSZ034-KSZ035-KSZ036-KSZ037-KSZ038- KSZ039-KSZ040-KSZ054-KSZ055-KSZ056-KSZ058-KSZ059. && DISCUSSION...Gargan AVIATION...Gargan FIRE WEATHER...Gargan
Hazardous weather outlook, Mar 27, 4:37 AM CDT, 6 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 437 AM CDT Fri Mar 27 2026 KSZ008>012-020>024-026-034>040-054>056-058-059-280945- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 437 AM CDT Fri Mar 27 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TODAY... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for portions of central Kansas, east central Kansas, north central Kansas, and northeast Kansas. .DAY ONE...Today and Tonight A Red Flag Warning is in effect from Noon to 9 PM due to low relative humidity, gusty north winds and dry fuels. Gusts of 30 to 40 mph will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A fire weather watch is in effect from Noon to 9 PM Saturday due to low relative humidity, gusty south winds and dry fuels. .SPOTTER INFORMATION STATEMENT... Spotters will not be needed today or tonight. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf
Nearby
Red Flag Warnings in Kansas, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.